MAUDE Adverse Event Report: SORIN GROUP ITALIA D101 KIDS INFANT HOLLOW FIBER MEMBRANE OXYGENATOR W/ INTEGRATED RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA D101 KIDS INFANT HOLLOW FIBER MEMBRANE OXYGENATOR W/ INTEGRATED RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D101 PHISIO
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the d101 kids infant hollow fiber membrane oxygenator.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that blood leaked from the oxygenator chamber of the d101 kids infant hollow fiber membrane oxygenator during a procedure.The oxygenator was changed out and the patient was given a blood transfusion as a result.There was no report of patient injury.
 
Additional Manufacturer Narrative
(b)(4).Per exemption number e2016005.The involved device was returned to (b)(4) for investigation.The blood leak reported by customer was confirmed and the root cause was traced to damage to the oxygenator fibers.The damage did not cause a detectable leak during product release testing.However, upon use of the device during a procedure, a leak was triggered.The customer was able to resolve the issue during the procedure by changing the oxygenator.

Brand Name
D101 KIDS INFANT HOLLOW FIBER MEMBRANE OXYGENATOR W/ INTEGRATED RESERVOIR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT  41037
MDR Report Key6851026
Report Number9680841-2017-00026
Device Sequence Number18848300
Product Code DTZ
UDI-Device Identifier08033178109291
UDI-Public(01)08033178109291(17)190715(10)1607140083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2019
Device Model NumberD101 PHISIO
Device Catalogue Number050540
Device Lot Number1607140083
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/11/2017
Device Age13 MO
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1